Skip to content
My WebMD Sign In, Sign Up
Can anyone relate to this, If so please share........
avatar
Debb60 posted:
I would like some suggestions from the group. I am on Savella, Gabapentin, Topiramate, Hydrocodone 10/325, and Nortriptyine. Diagnosed with Fibromyalgia, some arthritis, and Neuropathy here and there. Much trouble with left side of body (arm & leg) from car accident 2007, have burning throughout body. I have 2 concerns first is I had gastric bypass in 2005, never any problems. But now it seems sometimes when I eat - as food is digesting - my body burns more. Second concern is both my leg are very very sensitive to the tough - specially lower legs. Also I bruise very easily, had many test - no cancer. Doctors are always so quick now to say Fibromyalgia. Is this all apart of Fibromyalgia? I hate that that is becoming the answer for everything. Does anyone else have very sensitive legs as I described? Also as anyone else had the gastric bypass or maybe just experience similiar symptoms as explained? I am not getting any answers only frustration.
Reply
 
avatar
ctbeth responded:
Hi Debb,

Your MD or pharmacist can address your specific medications and answer your specific questions, but I do see something a bit unusual-

You are being prescribed two anti-depressants:Savella and nortriptyline.

You are also prescribed two anti-convulsants: Topiramate and gabapentin (Neurontin).

I do not have Fibromyalgia and I am aware that multiple anti-depressant therapy is considered appropriate, but two anti-convulsants is concerning.

Have you discussed your other concerns with your Primary Care MD? Have you looked up adverse effects of all of the medications you're taking? That may explain some of your symptoms.

I do not know anything about gastric bypass, but the surgeon who did this surgery should be able to tell you the effects of the GB on your medications.

If you have had many tests regarding your symptoms, you might have to look closer at your daily activities.

I'd imagine that your blood sugar has been tested. If not that would seem like something at which you may wish to have a look.

I hope that you have a nice holiday- and keep us up-to-date on how you're feeling, ok.

CTB


Featuring Experts

Peter Abaci, MD , is certified in anesthesia and pain management by the American Board of Anesthesiology. Dr. Abaci received his undergraduate educat...More

Helpful Tips

Fibromyalgia Pain
I had a lot of pain in my lower back. The doctor diagnosed it as Fibromyalgia. He prescribed lyrica which works really well. I still have ... More
Was this Helpful?
1 of 7 found this helpful

Report Problems to the
Food and Drug Administration

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.